poop question ( sorry )

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

bhkhhh
Regular Member


Date Joined Jul 2006
Total Posts : 245
   Posted 8/24/2006 11:32 AM (GMT -7)   
Is it normal for someone with severe ibs or someone who has had theirgallbladder out to poop tanish- yellow?

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 8/24/2006 1:23 PM (GMT -7)   
Yes.  Yellow is a sign of excess bile.  Some people with IBS have that problem (probably because of rapid transit times--they don't have time to absorb it properly), but a lot of people without gall bladders have that problem.  I guess it's just because you're constantly dripping bile out--not just releasing it when you have food to mingle with it. 
 
That's what I take the Welchol for.  It absorbs that excess bile and keeps me from having diarrhea.  My poops are also less yellowy as a result. 

bhkhhh
Regular Member


Date Joined Jul 2006
Total Posts : 245
   Posted 8/24/2006 5:06 PM (GMT -7)   
I go back to the gi next monday & I'm going to ask for some. Will he be willing to give me this, sometimes I get constipated. You have answered my threads before & you mentioned bile salts for C. I spoke with a doc about this & he felt the same but could not find them. wonder if you could alternate the 2 if you had to or if I could take a stool softner with it? I know that sounds silly but I have to take them or I get bound up & then I have to wait a couple of days or I get major D. I have a major hemi problem.

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 8/25/2006 9:46 AM (GMT -7)   
Before I had GB troubles, I had occasional constipation problems all my life; I can still get constipated--although only while on medicine. My basic rule of thumb is to take one pill a day. If my guts start acting up, I take a second one. If they're still acting up 30 minutes later, I take a third, and so on until I stop having diarrhea. But most days one will do me. If I start to get constipated, I will not take one that day and will not take another until my poops start getting loose again. So basically you can take it as a preventative and you can take it like an immodium for instant relief. You just have to monitor how your bowels are moving and take as needed.

I read about the bile salts online--that's where I saw where you can buy some. I'd try looking for them at a reputable herbal place online. You can also try treating your constipation with aloe vera capsules. Take those as nescessary while you are constipated, then lay off them and go back to the Welchol if you get loose again.

missie1227
Veteran Member


Date Joined Nov 2005
Total Posts : 751
   Posted 8/27/2006 8:11 PM (GMT -7)   

hi- gang- i am one of those who do not have a GB since 1991 when they took it out was full of stones via laprascope when it was a new procedure....for the first yr i had D every time after i ate something. then it went away as my body adjsuted to not having a GB and believe me i am VERY happy that it is out and gone!!!!! i do not miss my GB, appendix, or tonsils!!!!

but i do have the yellow bile also (alternating between D & C Still) and GERD, so i take zantac for that b/c it is the onlything i can tolerate, i tired acphiex for 2 yrs which helped me but i heard it was tough on the liver and thought i had everything under control, i lost some weight which helped also, and if lose some more it will probably help me again since i put it back on....

so welchol huh? i think i will give my GI man a call and ask him to see if i can get on this, tell me does it hlep cut down on the acid in the stomach also or will i need to keep taking zantac also?


9-02 crash w/ C-5-6-7 anterior/posterior fusion in neck w/11 screws and 4 metal plates. multilevel HNP at T & L section. FMS, PA in dec 05. on SSDI after 2.5 yr wait. sezuires, CTS, IBS ( C & D). norco, xanax, predisone shots. i dont know what else is wrong with me and neither does anyone else!!!


Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 8/28/2006 9:13 AM (GMT -7)   
I don't know if the Welchol helps stomach acid as I don't have stomach acid problems. As a cholesterol med it is made to work in the last part of the bowels (it absorbs the bile and keeps it from breaking down that last little bit of food so you don't absorb that last bit of cholesterol in your food). But since your refluxing excess bile up into your stomach, it may help.

But one problem fixed is better than none, right? Oh, and since you can have C sometimes, you have to be careful with the Welchol and monitor your poops. If you start getting a little C, don't take a Welchol as it will make it worse. When you start getting a little loose again, start back on the Welchol. I have to adjust my dosage pretty frequently in order to have a happy medium with my bowel movements. It's rather like being diabetic and having to adjust your insulin based on what you've been eating or doing. What you eat will affect whether you need a Welchol, extra Welchol or none at all. Stress will affect you too. Pity we don't have something like a blood glucose monitor to tell us ahead of time whether we need Welchol now or not. But after a while, you'll be able to read yourself pretty well and will know that odd feeling in your stomach is going to mean diarrhea as soon as you eat, so take the Welchol now and give it 30 minutes before you eat.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 11:15 PM (GMT -7)
There are a total of 2,734,519 posts in 301,220 threads.
View Active Threads


Who's Online
This forum has 151336 registered members. Please welcome our newest member, depressionexam.
201 Guest(s), 5 Registered Member(s) are currently online.  Details
Scaredy Cat, gitane44, aloha234, puppylover, celebrate life


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer